Alert archive / Montana / High Wind Warnings in 2013

High Wind Warning 4, NWS Billings, MT

December 1, 2013Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this high wind warning at Dec 1, 2013, 4:08 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Dec 1, 2013, 12:00 PM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 1, 2013, 4:08 AM MST (11:08 UTC)
In effect from
Dec 1, 2013, 12:00 PM MST
Expired
Dec 2, 2013, 5:52 AM MST
In force
18 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 11.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2013-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2013-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1371 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBYZ 011108
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
408 AM MST SUN DEC 1 2013

MTZ065-066-021115-
/O.UPG.KBYZ.HW.A.0001.131201T1900Z-131203T0100Z/
/O.NEW.KBYZ.HW.W.0004.131201T1900Z-131203T0100Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
408 AM MST SUN DEC 1 2013

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MST MONDAY.

* TIMING...SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND BECOME
  STRONG BY THIS EVENING. STRONG WINDS WILL CONTINUE UNTIL A COLD
  FRONT MOVES THROUGH THE AREA MONDAY AFTERNOON. THE STRONGEST
  WIND GUSTS ARE EXPECTED AROUND SUNRISE MONDAY.

* IMPACTS...DANGEROUS CROSSWINDS SHOULD BE EXPECTED ALONG
  INTERSTATE 90 BETWEEN BOZEMAN PASS AND SPRINGDALE...AND ON LOCAL
  ROADS IN THE STILLWATER RIVER VALLEY. 

* WINDS...SOUTHWEST 40 TO 55 MPH...WITH GUSTS OF 65 TO 75 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS SO SECURE LOOSE OBJECTS AROUND YOUR PROPERTY. HIGH
PROFILE VEHICLES AND VEHICLES PULLING EMPTY TRAILERS SHOULD USE
EXTREME CAUTION AND CONSIDER AN ALTERNATE ROUTE UNTIL WINDS
SUBSIDE.

&&

$$

MTZ041-021115-
/O.NEW.KBYZ.WI.Y.0019.131201T1900Z-131203T0100Z/
NORTHERN SWEET GRASS-
INCLUDING THE CITY OF...BIG TIMBER
408 AM MST SUN DEC 1 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MST MONDAY.

* TIMING...SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND BECOME
  STRONG BY THIS EVENING. STRONG WINDS WILL CONTINUE UNTIL A COLD
  FRONT MOVES THROUGH THE AREA MONDAY AFTERNOON. THE STRONGEST
  WIND GUSTS ARE EXPECTED AROUND SUNRISE MONDAY.

* IMPACTS...DANGEROUS CROSSWINDS SHOULD BE EXPECTED ALONG
  INTERSTATE 90 NEAR BIG TIMBER...AS WELL AS ALONG HIGHWAY 191
  NORTH OF BIG TIMBER.

* WINDS...SOUTHWEST 30 TO 45 MPH...WITH GUSTS OF 55 TO 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH PROFILE VEHICLES AND VEHICLES PULLING EMPTY TRAILERS SHOULD
USE EXTREME CAUTION AND CONSIDER AN ALTERNATE ROUTE UNTIL WINDS
SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
4 follow-up statements
000 
WWUS75 KBYZ 012043
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
143 PM MST SUN DEC 1 2013


MTZ065-066-022045-
/O.CON.KBYZ.HW.W.0004.000000T0000Z-131203T0100Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
143 PM MST SUN DEC 1 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST MONDAY...

* CURRENT CONDITIONS...WIND GUSTS TO 58 MPH OCCURRED AT LIVINGSTON
  AIRPORT AT 1230 PM AND TO 61 MPH AT 115 PM NEAR THE EAST
  LIVINGSTON EXIT. SUSTAINED WINDS ARE CURRENTLY AT 40 MPH. 

* TIMING...SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS
  AFTERNOON AND BECOME STRONG BY THIS EVENING. STRONG WINDS WILL
  CONTINUE UNTIL A COLD FRONT MOVES THROUGH THE AREA MONDAY
  MORNING.

* IMPACTS...DANGEROUS CROSSWINDS SHOULD BE EXPECTED ALONG 
  INTERSTATE 90 BETWEEN BOZEMAN PASS AND SPRINGDALE...AND ON 
  LOCAL ROADS IN THE STILLWATER RIVER VALLEY. 

* WINDS...SOUTHWEST 40 TO 55 MPH...WITH GUSTS OF 65 TO 75 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS SO SECURE LOOSE OBJECTS AROUND YOUR PROPERTY. HIGH
PROFILE VEHICLES AND VEHICLES PULLING EMPTY TRAILERS SHOULD USE
EXTREME CAUTION AND CONSIDER AN ALTERNATE ROUTE UNTIL WINDS
SUBSIDE.

&&

$$

MTZ041-022045-
/O.CON.KBYZ.WI.Y.0019.000000T0000Z-131203T0100Z/
NORTHERN SWEET GRASS-
INCLUDING THE CITY OF...BIG TIMBER
143 PM MST SUN DEC 1 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST MONDAY...

* CURRENT CONDITIONS...SOUTHWEST WINDS WERE GUSTING TO 25 MPH AT
  130 PM.

* TIMING...SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS
  AFTERNOON AND BECOME STRONG BY THIS EVENING. STRONG WINDS WILL
  CONTINUE UNTIL A COLD FRONT MOVES THROUGH THE AREA MONDAY
  MORNING. 

* IMPACTS...DANGEROUS CROSSWINDS SHOULD BE EXPECTED ALONG
  INTERSTATE 90 NEAR BIG TIMBER. AS WELL AS ALONG HIGHWAY 191
  NORTH OF BIG TIMBER.

* WINDS...SOUTHWEST 30 TO 45 MPH...WITH GUSTS OF 55 TO 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH PROFILE VEHICLES AND VEHICLES PULLING EMPTY TRAILERS SHOULD
USE EXTREME CAUTION AND CONSIDER AN ALTERNATE ROUTE UNTIL WINDS
SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
000 
WWUS75 KBYZ 020117
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
617 PM MST SUN DEC 1 2013


MTZ065-066-030100-
/O.CON.KBYZ.HW.W.0004.000000T0000Z-131203T0100Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
617 PM MST SUN DEC 1 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST MONDAY...

* TIMING...THE STRONGEST WINDS ARE EXPECTED BETWEEN 3 AM AND 9 AM
  MONDAY MORNING JUST AHEAD OF AN APPROACHING COLD FRONT. THESE
  STRONGEST WINDS WILL THEN SLOWLY SUBSIDE INTO MONDAY AFTERNOON.

* IMPACTS...DANGEROUS CROSSWINDS SHOULD BE EXPECTED ALONG 
  INTERSTATE 90 BETWEEN BOZEMAN PASS AND SPRINGDALE...AND ON 
  LOCAL ROADS IN THE STILLWATER RIVER VALLEY. 

* WINDS...SOUTHWEST 40 TO 55 MPH...WITH GUSTS OF 65 TO 75 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS SO SECURE LOOSE OBJECTS AROUND YOUR PROPERTY. HIGH
PROFILE VEHICLES AND VEHICLES PULLING EMPTY TRAILERS SHOULD USE
EXTREME CAUTION AND CONSIDER AN ALTERNATE ROUTE UNTIL WINDS
SUBSIDE.

&&

$$

MTZ041-030100-
/O.CON.KBYZ.WI.Y.0019.000000T0000Z-131203T0100Z/
NORTHERN SWEET GRASS-
INCLUDING THE CITY OF...BIG TIMBER
617 PM MST SUN DEC 1 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST MONDAY...

* TIMING...THE STRONGEST WINDS ARE EXPECTED BETWEEN 3 AM AND 9 AM
  MONDAY MORNING JUST AHEAD OF AN APPROACHING COLD FRONT. THESE
  STRONGEST WINDS WILL THEN SLOWLY SUBSIDE INTO MONDAY AFTERNOON.

* IMPACTS...DANGEROUS CROSSWINDS SHOULD BE EXPECTED ALONG 
  INTERSTATE 90 NEAR BIG TIMBER. AS WELL AS ALONG HIGHWAY 191 
  NORTH OF BIG TIMBER. 

* WINDS...SOUTHWEST 30 TO 45 MPH...WITH GUSTS OF 55 TO 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH PROFILE VEHICLES AND VEHICLES PULLING EMPTY TRAILERS SHOULD
USE EXTREME CAUTION AND CONSIDER AN ALTERNATE ROUTE UNTIL WINDS
SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
000 
WWUS75 KBYZ 021051
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
351 AM MST MON DEC 2 2013



MTZ065-066-030100-
/O.CON.KBYZ.HW.W.0004.000000T0000Z-131203T0100Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
351 AM MST MON DEC 2 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

* TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH 9 AM THIS
  MORNING JUST AHEAD OF AN APPROACHING COLD FRONT. THESE STRONG WINDS
  WILL THEN SLOWLY SUBSIDE INTO THIS AFTERNOON.

* IMPACTS...DANGEROUS CROSSWINDS SHOULD BE EXPECTED ALONG 
  INTERSTATE 90 BETWEEN BOZEMAN PASS AND SPRINGDALE...AND ON 
  LOCAL ROADS IN THE STILLWATER RIVER VALLEY. 

* WINDS...SOUTHWEST 40 TO 50 MPH...WITH GUSTS 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS SO SECURE LOOSE OBJECTS AROUND YOUR PROPERTY. HIGH
PROFILE VEHICLES AND VEHICLES PULLING EMPTY TRAILERS SHOULD USE
EXTREME CAUTION AND CONSIDER AN ALTERNATE ROUTE UNTIL WINDS
SUBSIDE.

&&

$$

MTZ041-030100-
/O.CON.KBYZ.WI.Y.0019.000000T0000Z-131203T0100Z/
NORTHERN SWEET GRASS-
INCLUDING THE CITY OF...BIG TIMBER
351 AM MST MON DEC 2 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH 9 AM THIS
  MORNING JUST AHEAD OF AN APPROACHING COLD FRONT. THESE STRONG
  WINDS WILL THEN SLOWLY SUBSIDE INTO THIS AFTERNOON.

* IMPACTS...DANGEROUS CROSSWINDS SHOULD BE EXPECTED ALONG 
  INTERSTATE 90 NEAR BIG TIMBER. AS WELL AS ALONG HIGHWAY 191 
  NORTH OF BIG TIMBER. 

* WINDS...SOUTHWEST 30 TO 45 MPH...WITH GUSTS UP TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH PROFILE VEHICLES AND VEHICLES PULLING EMPTY TRAILERS SHOULD
USE EXTREME CAUTION AND CONSIDER AN ALTERNATE ROUTE UNTIL WINDS
SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
000 
WWUS75 KBYZ 021252
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
552 AM MST MON DEC 2 2013

MTZ065-066-021400-
/O.CAN.KBYZ.HW.W.0004.000000T0000Z-131203T0100Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
552 AM MST MON DEC 2 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

WHILE WINDS WILL CONTINUE TO GUST 40 TO 50 MPH THROUGH THIS
MORNING...THE THREAT FOR WIND GUSTS OVER 60 MPH HAS DIMINISHED.
THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED.

HIGH PROFILE VEHICLES SHOULD CONTINUE TO USE CAUTION ALONG I-90
FROM LIVINGSTON TO NEAR BIG TIMBER AS STRONG CROSSWINDS WILL
CONTINUE AT TIMES THROUGH LATE THIS MORNING. 

$$

MTZ041-021400-
/O.CAN.KBYZ.WI.Y.0019.000000T0000Z-131203T0100Z/
NORTHERN SWEET GRASS-
INCLUDING THE CITY OF...BIG TIMBER
552 AM MST MON DEC 2 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY. 

THE THREAT FOR WIND GUSTS OVER 60 MPH HAS DIMINISHED THIS MORNING.
THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. WINDS WILL GUST 40
TO 50 MPH AT TIMES THROUGH LATE THIS MORNING. 

HIGH PROFILE VEHICLES SHOULD CONTINUE TO USE CAUTION ALONG HIGHWAY
191 NORTH OF BIG TIMBER AS STRONG CROSSWINDS WILL CONTINUE AT
TIMES THROUGH LATE THIS MORNING.

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Nov 30, 8:47 PM MST, 7 hours 21 minutes earlier.

Area forecast discussion, Nov 30, 8:47 PM MST, 7 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
847 PM MST SAT NOV 30 2013

.UPDATE...
THE FORECAST REMAINS ON TRACK THIS EVENING...WITH ONLY MINOR
TWEAKS TO THE FORECAST LOW TEMPERATURE TONIGHT AT SHERIDAN WY.
TEMPERATURE TRENDS WERE GOING COOLER THAN EXPECTED THERE THIS
EVENING...THUS LOWERED THE FORECAST A COUPLE DEGREES.
HOWEVER...CLOUD COVER FROM A SHORTWAVE CROSSING THE REGION TONIGHT
WILL KEEP CURRENT TEMPERATURES FROM DIPPING TOO MUCH COLDER.

CHURCH

&&

.SHORT TERM...VALID FOR SUN AND MON...

WEATHER WILL REMAIN BENIGN FOR ANOTHER 12 HOURS BEFORE A VERY
ACTIVE WEATHER PATTERN SETS UP IN ADVANCE OF A MAJOR COLD SNAP.
MOUNTAIN SNOW...HIGH WINDS FOR GAP FLOW AREAS ON SUNDAY AND MONDAY
WILL BE FOLLOWED BY SOME OF THE COLDEST AIR TO INVADE THE REGION
IN 15 YEARS.

NORTHWEST FLOW ALOFT STRENGTHENING DURING THE NEXT 24 HOURS AND
BECOMING MOIST AS A SURGE OF ENERGY MOVES THROUGH THE PACIFIC
NORTHWEST FROM THE PACIFIC. THIS MOISTURE WILL STREAM INTO THE
MOUNTAINS AND BY SUNDAY SNOWFALL...HEAVY AT TIMES CAN BE EXPECTED
IN THE HIGH COUNTRY ALONG WITH INCREASING WINDS. HAVE UPGRADED THE
WINTER STORM WATCH TO A WARNING FOR THE CRAZY/BEARTOOTH/ABSAROKA
MOUNTAINS AND PUSHED IT THROUGH UNTIL TUESDAY MORNING.

WITH SURGE OF ENERGY COMING IN LEESIDE PRESSURE FALLS WILL OCCUR
OVER SOUTHERN ALBERTA AND PRESSURE GRADIENTS WILL TIGHTEN
SUPPORTING INCREASING GAP FLOW WINDS. THIS TREND CONTINUES INTO
SUNDAY NIGHT AND AN INCREASING CONTRIBUTION TO WIND SPEEDS WILL
COME AS MUCH STRONGER WINDS ALOFT MOVE INTO THE REGION. HAVE
ISSUED A HIGH WIND WATCH FOR THE GAP FLOW WIND AREAS SUNDAY
AFTERNOON THROUGH MONDAY AFTERNOON. A WARM FRONT PUSHING THROUGH
THE REGION LATE SUNDAY NIGHT INTO EARLY MONDAY MAY SHIFT THESE
WINDS INTO THE ADJACENT PLAINS INTO PLACES LIKE HARLOWTON...BIG
TIMBER AND EVEN A MOUNTAIN WAVE EVENT FOR RED LODGE MAY SET UP.

TEMPERATURES SUNDAY WILL BE SIMILAR TO SATURDAY EVEN THOUGH MIXING
WILL INCREASE SOME COOLING ALOFT WILL OCCUR. MONDAY VIGOROUS
DOWNSLOPE WILL RAISE TEMPERATURES BY 10 DEGREES. RAIN SHOWERS WILL
BE POSSIBLE ACROSS THE PLAINS SUNDAY AND MONDAY BUT DOWNSLOPE IS
GOING TO BE A DOMINANT FEATURE AND LIMIT PRECIPITATION AMOUNTS.

MONDAY AFTERNOON A DRAMATIC ARCTIC FRONT WILL ARRIVE FROM CANADA
REACHING JUDITH GAP AROUND SUNSET. THE COLD FRONT WILL PUSH
THROUGH THE REST OF THE REGION MONDAY NIGHT REGION REACHING
BILLINGS BY MIDNIGHT. TEMPERATURES 50 DEGREES COLDER ARE POSSIBLE
BY TUESDAY MORNING. SNOW IS EXPECTED WITH THE FRONT AND BEHIND THE
FRONT BUT MODELS ARE NOT IN FULL AGREEMENT ON DETAILS OF POTENTIAL
SNOW. ANY MOISTURE FROM AFTERNOON SHOWERS ON ROADS WILL CERTAINLY
FREEZE AND GET SNOW ON IT WHICH COULD MAKE TRAVEL DANGEROUS. WINDS
WITH THE ARCTIC FRONT WILL BE GUSTING NEAR 30 MPH AT LEAST SO
BLOWING SNOW AND SNOW WILL REALLY HAMPER DRIVING ON RURAL ROADS.
EVERYONE NEEDS TO UNDERSTAND THIS IS ARCTIC PUSH IS THE TYPE THAT
HAPPENS ONCE EVERY 10 YEARS AND IS NOT GOING AWAY AFTER A COUPLE
OF DAYS. BORSUM

.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...

MODELS CONTINUE TO BE OUT OF AGREEMENT WITH THE LATEST RUNS. THE
GFS IS PROGRESSIVE WITH THE 500MB LOW AND STRONGEST DYNAMICS AND
SHIFTING THEM EAST AND SOUTH OUT OF MOST OF OUR AREA DURING THE
DAY TUESDAY THEN KEEPING A STRONG NORTHERLY FLOW ALOFT WITH JUST
VERY LIGHT SNOW OR FLURRIES ACROSS THE AREA THROUGH WEDNESDAY.
HOWEVER...THE ECMWF KEEPS THE 500MB LOW TO THE OUR WEST ALLOWING
FOR STRONGER DYNAMICS ACROSS THE AREA TUESDAY AND WEDNESDAY
RESULTING IN HEAVIER SNOW ACCUMULATIONS. BOTH MODELS DO SHOW
STRONG NORTHWEST WINDS TUESDAY INTO TUESDAY NIGHT AND THIS WILL
CAUSE ISSUES WITH BLOWING SNOW AND DANGEROUS WIND CHILLS. MODELS
DO AGREE IN BRINGING ANOTHER UPPER LOW OUT OF CANADA ALONG WITH A
REINFORCING SHOT OF ARCTIC AIR WEDNESDAY NIGHT AND THURSDAY. GIVEN
RAIN QUICKLY CHANGING TO SNOW MONDAY EVENING/NIGHT AND RAPIDLY
FALLING TEMPERATURES...EXPECT VERY ICY ROADS TUESDAY. GIVEN
BITTERLY COLD TEMPERATURES...ICY CONDITIONS WILL REMAIN SO
HAZARDOUS TRAVEL CAN BE EXPECTED THROUGH THE ENTIRE WEEK. THERE IS
A GOOD BET TEMPERATURES WILL NOT CLIMB ABOVE ZERO FOR SEVERAL
DAYS. GIVEN THIS EXTREME COLD FOR A LENGTHY TIME...BROKEN WATER
PIPES WILL BE A REAL POSSIBILITY. IN ADDITION...HAVE EXTRA
CLOTHING AND SUPPLIES IN CASE OF CAR TROUBLE. HOOLEY

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL ACROSS THE LOWER ELEVATIONS INTO
SUNDAY AS MAINLY MID LEVEL CLOUD COVER IS ANTICIPATED. MOUNTAIN
OBSCURATIONS ARE POSSIBLE AS SCATTERED SNOW SHOWERS OCURR IN THE
HIGH ELEVATIONS. ISOLATED SHOWERS COULD PUSH INTO THE LOWER
ELEVATIONS SUNDAY AFTERNOON...BEST POTENTIAL WEST OF A BILLINGS
TO SHERIDAN LINE. FRIEDERS

&&

.PRELIMINARY POINT TEMP/POPS...

    SUN     MON     TUE     WED     THU     FRI     SAT
-----------------------------------------------------------
BIL 036/051 042/049 016/019 002/004 908/004 907/005 906/006
    12/W    35/W    79/S    74/S    11/B    11/B    11/E
LVM 034/048 042/047 013/017 905/000 910/002 909/003 907/004
    23/W    35/W    76/S    43/S    11/B    11/B    22/S
HDN 029/053 036/049 015/018 002/005 907/006 907/007 907/008
    21/E    35/W    79/S    76/S    11/B    11/B    11/E
MLS 028/048 033/047 018/019 901/006 908/004 908/004 908/005
    11/E    64/W    89/S    76/S    21/B    11/B    11/E
4BQ 029/051 034/050 021/022 004/009 907/007 906/008 907/009
    13/W    34/W    77/S    76/S    21/B    11/B    11/E
BHK 025/045 030/044 020/024 003/008 907/007 911/004 913/005
    12/J    44/W    79/S    76/S    31/E    10/B    11/B
SHR 024/050 033/050 017/020 903/004 908/006 908/007 907/008
    11/E    33/W    78/S    76/S    21/B    11/B    11/B

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
      MONDAY AFTERNOON FOR ZONES 65-66.
     WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 AM MST
      TUESDAY FOR ZONES 67-68.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Nov 30, 3:38 PM MST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
338 PM MST SAT NOV 30 2013

MTZ028>042-056>058-063>068-WYZ098-099-012245-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
338 PM MST SAT NOV 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAVY SNOW WILL OCCUR OVER THE WESTERN SLOPES OF THE
BEARTOOTH...ABSAROKA AND CRAZY MOUNTAINS SUNDAY THROUGH MONDAY
NIGHT.

STRONG WINDS ARE LIKELY FROM LIVINGSTON TO BIG TIMBER...AS WELL
AS IN RED LODGE...NYE AND THE HARLOWTON REGIONS SUNDAY AFTERNOON
THROUGH MONDAY MORNING. THERE IS THE POTENTIAL FOR WIND GUSTS OF
50 TO 70 MPH DURING THIS TIME PERIOD. STRONG CROSSWINDS WILL CAUSE
HAZARDOUS DRIVING CONDITIONS IN THESE AREAS.

A SURGE OF ARCTIC AIR WILL INVADE THE REGION MONDAY NIGHT INTO
TUESDAY. BY WEDNESDAY AND THURSDAY...HIGHS ARE EXPECTED TO ONLY
REACH THE SINGLE DIGITS WITH THE POSSIBILITY OF NOT GETTING ABOVE
ZERO. THE POTENTIAL EXISTS FOR WIDESPREAD SNOW OVER THE ENTIRE
REGION MONDAY NIGHT THROUGH WEDNESDAY. THE BITTERLY COLD
TEMPERATURES WILL CONTINUE INTO NEXT WEEKEND.

PLEASE CHECK THE FORECAST REGULARLY TO GET THE LATEST UPDATES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 4:07 AM MSTWinter Storm WatchBYZBig Horn, Carbon, Carter, Custer, Fallon, Golden Valley and 8 more24 hr
Dec 1, 4:08 AM MSTWind AdvisoryBYZ26 hr

Nearby

High Wind Warnings in Montana, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.